Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 7, 2006, 11:03 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 11:03 AM PDT (18:03 UTC)
- Expired
- Jun 7, 2006, 7:13 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 071803 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1103 AM PDT WED JUN 7 2006 ...RED FLAG WARNING UNTIL 9 PM PDT FOR MUCH OF NORTHEAST AND CENTRAL NEVADA FOR DRY LIGHTNING... .MID-LEVEL MOISTURE IS INCREASING ACROSS NEVADA TODAY. COMBINED WITH SURFACE INSTABILITY AND A LOW PRESSURE SYSTEM LIFTING FROM SOUTH TO NORTH ACROSS THE AREA...SCATTERED DRY THUNDERSTORMS WILL DEVELOP...TRANSITIONING TO WET THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. NVZ452-454-455-457-080215- /O.NEW.KLKN.FW.W.0001.060607T1803Z-060608T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 1103 AM PDT WED JUN 7 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...IN EFFECT UNTIL 9 PM PDT THIS EVENING... FOR ZONE 452. A RED FLAG WARNING IS CURRENTLY IN EFFECT FOR DRY LIGHTNING FOR ZONES 454...455...AND 457 UNTIL 9 PM PDT THIS EVENING. SCATTERED DRY THUNDERSTORMS WILL DEVELOP MIDDAY AND EARLY THIS AFTERNOON. A FEW THUNDERSTORMS MAY BE WET ACROSS WESTERN SECTIONS OF ZONES 452...454...AND 457. DRY THUNDERSTORMS WILL TRANSITION FROM DRY TO WET LATE THIS AFTERNOON AND THIS EVENING. STRONG WINDS ALOFT MAY MIX TO THE SURFACE IN THUNDERSTORMS...CREATING GUSTY WINDS IN SOME LOCATIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KLKN 080213 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 713 PM PDT WED JUN 7 2006 NVZ452-454-455-457-080315- /O.CAN.KLKN.FW.W.0001.000000T0000Z-060608T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 713 PM PDT WED JUN 7 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS DECREASED THIS EVENING WITH THE DEVELOPMENT OF A LARGE AREA OF WETTING RAIN ACROSS CENTRAL INTO NORTHEAST NEVADA. RED FLAG CONDITIONS ARE NOT EXPECTED TONIGHT. $$ SLA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:46 AM PDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jun 7, 2:46 AM PDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 246 AM PDT WED JUN 7 2006 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY AFTERNOON AND EVENING...THROUGH FRIDAY. WARM TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .SHORT TERM...H5 HIGH NEAR FOUR CORNER STATES PUSHING MID AND HIGH LEVEL MOISTURE OVER CWA LATER TODAY. AT SAME TIME AIRMASS UNSTABLE FOR AFTERNOON AND EVENING THUNDERSTORMS. TEMPS ABOUT 5 TO 8 DEGREES COOLER WITH SHORTWAVE MOVING ACROSS CWA. TSTMS EXPECTED TO START OUT DRY AND HIGH BASED SO WILL ISSUE A RED FLAG WARNING FOR SOUTHERN FIRE ZONES. IN ADDITION...SUBTROPICAL MID LEVEL MOISTURE WILL COMBINE WITH THE INTERACTION OF THE SHORTWAVE BRUSHING NV LATE TODAY TO INCREASE THE RISK OF AFTERNOON TSTMS. WEAK 300/700MB COUPLET AIDS IN AFTERNOON CONVECTION. TSTMS EXPECTED TO BE WET ENOUGH LATER THIS EVENING SO WILL HAVE RED FLAG WARNING EXPIRE AT 9PM. EXPECT GUSTY WINDS UP TO 45 MPH ASSOCIATED WITH TSTMS. HARMER .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. UPPER LEVEL LOW OVER PAC NW ALONG WITH LINGERING MOISTURE PUSHING UP FROM THE SOUTH WILL LEAD TO ANOTHER DAY OF INSTABILITY ACROSS MOST OF THE CWA FRIDAY. U/L LOW MOVES A BIT FARTHER INLAND SATURDAY ALLOWING WEAK...NEAR ZONAL FLOW TO KEEP THE AREA DRY AND STABLE SATURDAY. LOW PRESSURE BUILDS UP ALONG THE PAC COAST SUNDAY...CREATING SOUTHWESTERLY FLOW ALOFT WITH SOME MORE INSTABILITY ACROSS NORTHERN NEVADA. THIS INSTABILITY LOOKS TO BE INTENSIFYING OVER MAINLY NORTHWESTERN NEVADA THROUGH THE MIDDLE OF NEXT WEEK. HAVE TRENDED POPS UP OVER FAVORABLE AREAS... HOWEVER WILL HOLD OFF ON INTRODUCTION OF THUNDERSTORM POPS/WORDING FROM SUNDAY INTO EARLY NEXT WEEK UNTIL AFTER SEEING MORE CONSISTENCY IN MODEL RUNS. ROOD && .AVIATION...ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL FORM OVER MOST OF THE REGION TODAY. EXPECT MAINLY VFR CONDITIONS WITH SOME AREAS OF BLOWING DUST NEAR THUNDERSTORMS. WILD-FIRES STARTED TUESDAY AFTERNOON MAY PERSIST THROUGH THE DAY TODAY...CREATING AREAS OF SMOKE...HOWEVER AT THIS TIME FIRES ARE SMALL AND NOT EXPECTED TO CREATE IFR CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT TODAY FOR FIRE WEATHER ZONES 454...455...AND 457. FLOOD WARNING IN EFFECT FOR THE HUMBOLDT RIVER IN HUMBOLDT COUNTY.
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.